Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 72, NWS Albany, NY

August 3, 2018Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 3, 2018, 3:36 PM EDT for Dutchess County, Ulster County, New York. It was in force for 70 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2018, 3:36 PM EDT (19:36 UTC)
Expired
Aug 3, 2018, 4:46 PM EDT
In force
70 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:40 PM EDTTSTM WND DMGBeacon, NYNUMEROUS TREES AND WIRES DOWN.
Aug 3, 3:50 PM EDTTSTM WND DMG1 Nw Wappingers Falls, NYTREE ON HOUSE ON MERRYWOOD RD
Aug 3, 3:56 PM EDTTSTM WND DMGFairview, NYWIRES PULLED FROM HOUSE ON PETER COOPER DR
Aug 3, 3:59 PM EDTTSTM WND DMGArlington, NY2 LARGE TREES DOWN
Aug 3, 4:02 PM EDTTSTM WND DMGRed Oaks Mill, NYTREE LIMBS DOWN
Aug 3, 4:26 PM EDTTSTM WND DMGEsopus, NYLARGE TREE LIMBS DOWN
Aug 3, 4:27 PM EDTTSTM WND DMGRhinebeck, NYNUMEROUS TREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

639 
WUUS51 KALY 031936
SVRALY
NYC027-111-032100-
/O.NEW.KALY.SV.W.0072.180803T1936Z-180803T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
336 PM EDT FRI AUG 3 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Eastern Ulster County in east central New York...
  Dutchess County in east central New York...

* Until 500 PM EDT.

* At 336 PM EDT, a severe thunderstorm was located near Fahnestock
  State Park, or near Beacon, moving north at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Fishkill around 345 PM EDT.
  Wappingers Falls, Hopewell Junction and Marlboro around 350 PM 
  EDT.
  Myers Corner around 355 PM EDT.
  Red Oaks Mill around 400 PM EDT.
  Poughkeepsie and Fairview around 405 PM EDT.
  Pleasant Valley and Highland around 410 PM EDT.
  Hyde Park around 415 PM EDT.
  Staatsburg and Stanfordville around 425 PM EDT.

Other locations impacted by this severe thunderstorm include Norrie
Heights, Maple Hill, Atwood, Lithgow, Katsbaan, Shultis Corners,
Pacama, Hoxie Corner, Linden Acres and Elting Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4152 7400 4159 7396 4158 7405 4162 7413
      4158 7413 4160 7424 4210 7417 4210 7408
      4217 7404 4218 7400 4213 7391 4208 7393
      4200 7371 4198 7353 4204 7352 4205 7349
      4204 7349 4153 7353 4149 7393 4144 7398
TIME...MOT...LOC 1936Z 184DEG 29KT 4148 7387 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
3 follow-up statements
652 
WWUS51 KALY 031954
SVSALY

Severe Weather Statement
National Weather Service Albany NY
354 PM EDT FRI AUG 3 2018

NYC027-111-032100-
/O.CON.KALY.SV.W.0072.000000T0000Z-180803T2100Z/
Ulster NY-Dutchess NY-
354 PM EDT FRI AUG 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN ULSTER AND DUTCHESS COUNTIES...

At 354 PM EDT, a severe thunderstorm was located over Red Oaks Mill,
or near Poughkeepsie, moving north at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe storm will be near...
  Poughkeepsie, Highland and Fairview around 405 PM EDT.
  Hyde Park and Pleasant Valley around 410 PM EDT.
  Staatsburg around 420 PM EDT.
  Kingston, Rhinebeck and Port Ewen around 430 PM EDT.
  Red Hook and Lake Katrine around 440 PM EDT.
  Saugerties South around 445 PM EDT.
  Saugerties around 450 PM EDT.

Other locations impacted by this severe thunderstorm include Norrie
Heights, Maple Hill, Atwood, Lithgow, Katsbaan, Shultis Corners,
Pacama, Hoxie Corner, Linden Acres and Elting Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4152 7400 4159 7396 4158 7405 4162 7413
      4158 7413 4160 7424 4210 7417 4210 7408
      4217 7404 4218 7400 4213 7391 4208 7393
      4200 7371 4198 7353 4204 7352 4205 7349
      4204 7349 4153 7353 4149 7393 4144 7398
TIME...MOT...LOC 1954Z 181DEG 30KT 4164 7390 

HAIL...1.00IN
WIND...70MPH
 
$$

DBT
205 
WWUS51 KALY 032019
SVSALY

Severe Weather Statement
National Weather Service Albany NY
419 PM EDT FRI AUG 3 2018

NYC027-111-032100-
/O.CON.KALY.SV.W.0072.000000T0000Z-180803T2100Z/
Ulster NY-Dutchess NY-
419 PM EDT FRI AUG 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN ULSTER AND DUTCHESS COUNTIES...

At 418 PM EDT, a severe thunderstorm was located over Rhinebeck,
moving north at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Red Hook around 430 PM EDT.
  Saugerties and Saugerties South around 435 PM EDT.

Other locations impacted by this severe thunderstorm include Rolling
Meadows, Salt Point, Norrie Heights, Kerleys Corners, Maple Hill,
Glenford, Atwood, Manorville, Lithgow and Katsbaan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4173 7390 4180 7421 4210 7417 4210 7408
      4217 7404 4218 7400 4213 7391 4208 7393
      4200 7371 4198 7353 4204 7352 4205 7349
      4204 7349 4167 7352
TIME...MOT...LOC 2018Z 184DEG 36KT 4191 7387 

HAIL...<.75IN
WIND...60MPH
 
$$

DBT
822 
WWUS51 KALY 032046
SVSALY

Severe Weather Statement
National Weather Service Albany NY
446 PM EDT FRI AUG 3 2018

NYC027-111-032056-
/O.CAN.KALY.SV.W.0072.000000T0000Z-180803T2100Z/
Ulster NY-Dutchess NY-
446 PM EDT FRI AUG 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER AND
DUTCHESS COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4173 7390 4180 7421 4210 7417 4210 7408
      4217 7404 4218 7400 4213 7391 4208 7393
      4200 7371 4198 7353 4204 7352 4205 7349
      4204 7349 4167 7352
TIME...MOT...LOC 2044Z 184DEG 29KT 4214 7385 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:58 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 3, 1:58 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Albany NY
158 PM EDT Fri Aug 3 2018

.SYNOPSIS...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flash Flood Watch for most of the area excluding the western
Adirondacks, mid Hudson Valley and Litchfield County from noon
today until noon on Saturday.

Zone of heaviest rain with some embedded severe thunderstorms
has thus far set up across the eastern Catskills across the
Greater Capital District and on into southern Vermont. Some
flash flooding has already been observed.

Temperatures in many areas where rain has occurred have already
hit their high temperatures for today with locations down south
expected to receive an additional rise of several degrees.

An very impressive area of showers and thunderstorms is lifting
north out of New Jersey and will reach the southern zones mid
afternoon and northern zones late afternoon. This area is likely
to produce rainfall amounts of up to several inches.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The zone of showers and thunderstorms is expected to slowly
build east tonight through Saturday morning as an upper impulse
and mid/upper level drying builds east. Locally heavy rain and
the threat for localized flooding will continue in the zone of
showers and thunderstorms as it builds east. Boundary layer wind
flow could support localized strong wind gusts and the marginal
risk of severe weather will extend through tonight, especially
in southern areas. The heaviest rain could be delayed until
late Friday night and Saturday morning in western New England.
The mid Hudson Valley and NW CT will have to be considered for
being added to the Flash Flood Watch later today based on later
data and guidance.

Rain and clouds should end in many areas by later Saturday
afternoon and there could be enough breaks in the clouds to get
high temperatures into the upper 70s to lower 80s. Highs in
western New England will mainly be in the mid to upper 70s to
near 80 with the expectation that the clouds and rain will exit
too late in the afternoon and evening for much warming.

Sunday looks like a mostly sunny day but with the humidity in
place and high temperatures in some areas into the upper 80s to
near 90, heat indices could approach the mid 90s. As we get
closer to Sunday, we may need to consider Heat Advisories in
some areas.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The period starts out on Monday with an upper level ridge axis
positioned along the east coast. Significant convective inhibition
associated with the ridge should result in abundant sunshine. A very
warm, but relatively light southwest flow will be in place as well.
This will result in temperatures rising into the upper 80s to lower
90s across much of the region. The hot temperatures combined with
forecast dewpoints in the upper 60s to near 70, would result in heat
index values in the mid to upper 90s in the Hudson Valley. The upper
ridge should hold through Monday night, however an upper level
trough will be approaching from the upper Great Lakes by Tuesday
morning.

Chances for showers and thunderstorms will increase on Tuesday, as
the upper level trough tracks eastward across the Great Lakes, with
a pre-frontal surface trough moving through eastern New York and
western New England. Highest convective probs at this time look to
be from around the Capital District westward based on the latest
guidance. With a continued hot/humid air mass in place, some of the
storms may produce gusty winds and locally heavy rainfall. While it
will be slightly cooler than Monday due to the increasing convective
potential during the afternoon, heat index values may still approach
or slightly exceed 95 degrees in parts of the Hudson Valley. Showers
and some thunderstorms should continue into Tuesday night as the
system's cold front pushes eastward into our region, although
instability will likely decrease due to diurnal effects.

Guidance then starts to differ for Wednesday, as the GFS and CMC are
indicating a more progressive pattern and drier air filtering in
from the west. However, the ECMWF has the upper trough axis still
positioned to our west on Wednesday, with a stalling surface front
over our region. This would result in continued showers and storms.
Will mention chance pops for now given the model discrepancies.

By Thursday, ridging is expected to develop providing a break in the
unsettled weather. Temperatures will continue to be above normal
through the period, but humidity levels should start to lower
towards the end of the work week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Showers and some thunderstorms will affect the terminals during
much of the 24 hour TAF period ending 18Z Saturday, as a very
moist air mass remains in place. Thunderstorms with heavy
rainfall and gusty winds are expected this afternoon.

Will mention mainly IFR conditions for much of the period ending
late tonight with areas of showers and thunderstorms with heavy
rainfall. Conditions should gradually improve from west to east
during the morning on Saturday with an improvement to VFR
conditions by mid to late morning.

Winds will be mainly light and variable through today and
tonight. However, brief strong wind gusts are possible
associated with thunderstorms.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

RH values will remain elevated due to the clouds and rainfall,
with values generally over 60%. Winds will generally be from a
south to southwest direction at 10 mph or less.

&&

.HYDROLOGY...
A deep southerly flow out of the subtropics will keep humid air
in place, with PWAT values around two inches. Showers and
thunderstorms will develop this morning and afternoon, with
rain heavy at times. The showers and thunderstorms will slowly
track east and south through Saturday. While there is
uncertainty as to where the heaviest rainfall will occur, there
is potential for training storms through this period and
potentially a focused area of very heavy rainfall tonight into
Saturday morning. Rainfall amounts are expected to be 1 to 2
inches over much of the region but localized amounts over 3
inches are possible.

This potential has resulted in the issuance of
a Flash Flood Watch today afternoon through Saturday morning
for the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties, western
Massachusetts, and southern Vermont.

Although rises are expected on larger rivers, heavy rainfall
will not be widespread enough to cause any flooding of larger,
main-stem rivers. However, brief flooding of smaller streams
and creeks is possible through the rest of the week. Dry weather
should finally return for Saturday afternoon through Monday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch through Saturday morning for NYZ038>041-043-
     047>054-058>061-063-083-084.
MA...Flash Flood Watch through Saturday morning for MAZ001-025.
VT...Flash Flood Watch through Saturday morning for VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...11/JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 3, 5:00 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
500 AM EDT Fri Aug 3 2018

CTZ001-013-NYZ032-033-042-064>066-082-041100-
Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton-
Northern Warren-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-
500 AM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for The southern Adirondacks, mid
Hudson Valley and northwestern Connecticut.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon into Saturday
morning. The main threat will be for locally heavy downpours. Urban
and small stream flooding is possible and isolated flash flooding
cannot be ruled out. There is a marginal risk for severe
thunderstorms, so some isolated storms could also produce damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-VTZ013>015-
041100-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
500 AM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for western Massachusetts, southern
Vermont, and the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties in eastern New
York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk for severe thunderstorms, so some isolated
storms could also produce damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 3, 2:52 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     FLASH FLOOD      1 SW ALBANY             42.65N  73.80W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            VEHICLE ALMOST COMPLETELY SUBMERGED UNDER WATER ON
            HACKETT BLVD.

&&

EVENT NUMBER ALY1800391

VTK
Local storm report, Aug 3, 2:56 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      1 W ALBANY              42.66N  73.81W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            FLOODING AT CORTLAND AND COLONIAL WATER ENTERING
            VEHICLES.

&&

EVENT NUMBER ALY1800392

VTK
Local storm report, Aug 3, 2:59 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      2 SSW ALBANY            42.64N  73.79W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            ROAD UNDER WATER AND CLOSED AT INTERSECTION OF
            WHITEHALL RD AND KATE ST.

&&

EVENT NUMBER ALY1800393

VTK
Local storm report, Aug 3, 3:01 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HEAVY RAIN       ALBANY                  42.66N  73.78W
08/03/2018  M2.13 INCH       ALBANY             NY   WEATHERNET6

&&

EVENT NUMBER ALY1800394

VTK
Local storm report, Aug 3, 3:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      1 S ALBANY              42.64N  73.78W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            MEDICAL TRANSPORT VEHICLE STUCK IN WATER ON HACKET
            BLVD. ROAD CLOSED.

&&

EVENT NUMBER ALY1800395

VTK
Local storm report, Aug 3, 3:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       CLARKSVILLE             42.58N  73.96W
08/03/2018  M1.80 INCH       ALBANY             NY   TRAINED SPOTTER

            AMOUNT FELL IN 45 MINUTES.

0106 PM     TSTM WND DMG     2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018                   ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0106 PM     HAIL             2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018  M1.00 INCH       ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0106 PM     FLASH FLOOD      2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018                   ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0125 PM     HEAVY RAIN       1 NNE HAWTHORNE HILL    42.80N  73.88W
08/03/2018  M1.41 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0130 PM     TSTM WND DMG     POESTENKILL             42.69N  73.56W
08/03/2018                   RENSSELAER         NY   911 CALL CENTER

            WIRES DOWN

0144 PM     FLASH FLOOD      1 S ALBANY              42.64N  73.78W
08/03/2018                   ALBANY             NY   TRAINED SPOTTER

            FLOODING IN FIELD AND BUILDING.

0148 PM     TSTM WND DMG     FEURA BUSH              42.58N  73.88W
08/03/2018                   ALBANY             NY   LAW ENFORCEMENT

            ROUTE 144 BETWEEN CORNING HILL ROAD AND FEURA BUSH RD
            IS CLOSED DUE TO TREES AND WIRES DOWN.

0215 PM     TSTM WND DMG     1 S CASTLETON-ON-HUDSON 42.52N  73.75W
08/03/2018                   RENSSELAER         NY   TRAINED SPOTTER

            LARGE TREE LIMBS AND WIRES DOWN

0240 PM     FLASH FLOOD      2 SSW ALBANY            42.64N  73.79W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            ROAD UNDER WATER AND CLOSED AT INTERSECTION OF
            WHITEHALL RD AND KATE ST.

0244 PM     HEAVY RAIN       ALBANY                  42.66N  73.78W
08/03/2018  M2.13 INCH       ALBANY             NY   WEATHERNET6

0245 PM     FLASH FLOOD      1 S ALBANY              42.64N  73.78W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            MEDICAL TRANSPORT VEHICLE STUCK IN WATER ON HACKET
            BLVD. ROAD CLOSED.

0249 PM     FLASH FLOOD      1 SW ALBANY             42.65N  73.80W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            VEHICLE ALMOST COMPLETELY SUBMERGED UNDER WATER ON
            HACKETT BLVD.

0253 PM     FLASH FLOOD      1 W ALBANY              42.66N  73.81W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            FLOODING AT CORTLAND AND COLONIAL WATER ENTERING
            VEHICLES.

&&

EVENT NUMBER ALY1800382 ALY1800383 ALY1800384 ALY1800385 ALY1800387
ALY1800388 ALY1800386 ALY1800390 ALY1800389 ALY1800393 ALY1800394
ALY1800395 ALY1800391 ALY1800392

VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:22 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more66 min
Aug 3, 9:14 AM EDTSpecial Weather StatementALYRensselaer61 min
Aug 3, 12:14 PM EDTSpecial Weather StatementALYGreene61 min
Aug 3, 12:17 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 4 more4 hr
Aug 3, 12:56 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer64 min
Aug 3, 1:02 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington58 min
Aug 3, 1:06 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Aug 3, 1:32 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer58 min
Aug 3, 2:37 PM EDTSpecial Weather StatementALYRensselaer38 min
Aug 3, 2:38 PM EDTFlash Flood WarningALYRensselaer82 min
Aug 3, 3:48 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 3, 3:57 PM EDTSpecial Weather StatementALYColumbia48 min
Aug 3, 4:10 PM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster93 min
Aug 3, 4:21 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Aug 3, 4:27 PM EDTSevere Thunderstorm WarningALYColumbia, Greene48 min
Aug 3, 4:57 PM EDTFlash Flood WarningALYColumbia68 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.